MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL LIGHT SOURCE 500XL XENON; IMAGE, ILLUMINATION, FIBEROPTIC, FOR ENDOSCOPE

SMITH & NEPHEW, INC. SVCE REPL LIGHT SOURCE 500XL XENON; IMAGE, ILLUMINATION, FIBEROPTIC, FOR ENDOSCOPE
Model Number 72200568S
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that the light source had an e13 error.It is unknown whether the event happened during surgery and if there was a patient involvement.A cancellation was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device, intended for use in treatment, was received for evaluation.A visual inspection was performed on the product and no issue was observed.There was a relationship found between the returned device and the reported incident.Product failed functional testing with e 13 temp error and overheating.Cause of error and overheating is a defective mcu pcb.The complaint was confirmed and the root cause has been determined to be a defective electronic component.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.No containment or corrective actions are recommended at this time.

Brand Name
SVCE REPL LIGHT SOURCE 500XL XENON
Common Device Name
IMAGE, ILLUMINATION, FIBEROPTIC, FOR ENDOSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11184100
Report Number1643264-2021-00181
Device Sequence Number4061932
Product Code FFS
UDI-Device Identifier03596010650504
UDI-Public03596010650504
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K994084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200568S
Device Catalogue Number72200568S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer02/15/2021
07/06/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date02/19/2021
07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1